MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during re-treatment with the outback, a small piece of the device was left extravasal, near the vessel of the patient.There was no difficulty or resistance noted while removing from the patient, but lt-marker was left in situ.The surgeon confirmed that the patient was informed and that there is no need to remove this piece.Procedure was prolonged and finalized with a second outback.There was no harm to the patient.The device was prepared as specified per the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.All specified ports flushed, followed by a 30 second pause, and then flushed again.The ports were flushed with heparinized saline.Cannula actuation action was verified outside of the patient.The catheter was held in a straight orientation, with ¿no slack¿ during preparation.The cannula/needle actuated smoothly during prep.The device wa not coiled at any time prior to insertion.The cannula was fully retracted prior to inserting.There was no difficulty wile retracting the cannula.A.014 non-cordis wire was used with the outback.There was no difficulty noted while advancing the outback over the wire.Proper orientation was confirmed under fluoro prior to actuation of the cannula.There was no difficulty advancing the device to the lesion.The physician did not encounter any resistance while torquing the device.The device did not make a "clicking sound" and never began to turn freely while torquing.The tip was not stuck in the lesion while torquing.There was difficulty/resistance while actuating the device.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was noted to be towards the target re-entry site and was verified using an initial fluoroscopic view.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.The cannula/needle actuated smoothly once the device reached the lesion.Abnormal force was not required.The ¿lt¿ directional marker band slot was oriented toward the desired vascular location (target site) prior to actuation of the handle deployment slide, until it was separated from the tip.The cannula was not retracted prior to catheter withdrawal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
E1: phone # (b)(6).This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, during re-treatment with the outback, a small piece of the device was left extravasal, near the vessel of the patient.There was no difficulty or resistance noted while removing from the patient, but lt-marker was left in situ.The surgeon confirmed that the patient was informed and that there is no need to remove this piece.Procedure was prolonged and finalized with a second outback.There was no harm to the patient.The device was prepared as specified per the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.All specified ports flushed, followed by a 30 second pause, and then flushed again.The ports were flushed with heparinized saline.Cannula actuation action was verified outside of the patient.The catheter was held in a straight orientation, with ¿no slack¿ during preparation.The cannula/needle actuated smoothly during prep.The device was not coiled at any time prior to insertion.The cannula was fully retracted prior to inserting.There was no difficulty retracting the cannula.An.014¿ non-cordis wire was used with the outback.There was no difficulty noted while advancing the outback over the wire.Proper orientation was confirmed under fluoroscopy prior to actuation of the cannula.There was no difficulty advancing the device to the lesion.The physician did not encounter any resistance while torquing the device.The device did not make a "clicking sound" and never began to turn freely while torquing.The tip was not stuck in the lesion while torquing.There was difficulty/resistance while actuating the device.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was noted to be towards the target re-entry site and was verified using an initial fluoroscopic view.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.The cannula/needle actuated smoothly once the device reached the lesion.Abnormal force was not required.The ¿lt¿ directional marker band slot was oriented toward the desired vascular location (target site) prior to actuation of the handle deployment slide, until it was separated from the tip.The cannula was not retracted prior to catheter withdrawal.A non-sterile unit of ¿outback elite 120cm re-entry¿ was received for analysis.The unit was inspected observing that the canula needle was fully retracted.The handle slider was set on the retracted position.Thes distal tip (nosecone) separated and was not returned for analysis.For functional analysis the handle slider was actuated to retract the needle cannula back, and the needle was retracted as expected.Additionally, the slider functionally was tested actuating it back and forward and the cannula was retracted and deployed.No anomalies were observed during the functional test.Sem analysis was not performed because the damages associated with the tip separation of the distal tip are visible with the magnification obtained with a vision system.The keyed housing was inspected with a vision system to obtain a magnified image of the separated area and presented evidence of material elongations.The keyed housing also presents with a plastic deformation from interacting with an unknown object.The reported ¿cto catheter system ~ fractured/separated¿ was confirmed.The returned unit presented with a distal tip (nosecone) separation.The exact cause of the separation could not be conclusively determined during the analysis however, elongation is a common characteristic of pieces which were stretched/pulled resulting in material deformation.Therefore, it is assumed that the nosecone was induced to a pulling force that exceeded the material fusion yield strength prior to the separation.Procedural or handling factors might have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19405042
Report Number9616099-2024-00172
Device Sequence Number6955533
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)240930(10)18157442
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue NumberOTB59120A
Device Lot Number18157442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/27/2024
08/27/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/10/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14`` SPARTACORE WIRE; UNK OUTBACK
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age60 YR
Patient SexMale
Patient Weight70 KG